Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

On methadone program, had detox also, no relief. Permanent cure?

my son has been on the methadone program for one year this time the last time he did not make it and had to go to detox and rehab then went back to methadone as he thought he could not make it otherwise. His dosage is now very small I undestand , when he is on the smallest dosage and goes off the treatment is he still going to suffer?
Asked On : Tue, 16 Apr 2013
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Hi there, thanks for asking. Methadone can be discontinued after participating group therapy and psychotherapy and family therapy. All of them are the factors which are affecting him to be dependent to a medication. Some internal factors (for example if he is a dependent person, etc) should be explored gradually in the therapy and should be addressed. Family should learn how to deal with this issue (if he is dependent, family should know how to deal with this issue, etc). I wish for him a good health.
Answered: Wed, 17 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor